MAUDE Adverse Event Report: ALPHATEC SPINE, INC. FUSION ROBOTIC NAVIGATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ALPHATEC SPINE, INC. FUSION ROBOTIC NAVIGATION SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 525-423
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Dural Tear (1417)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the system nor the explanted screws returned to alphatec spine for evaluation.Radiographic images were not provided.The root cause is could not be determined.
 
Event or Problem Description
During a spinal procedure utilizing the robotic navigation system, the surgeon initially used a non-navigated high-speed bur, tap, and screwdriver to place the first two screws.However, when attempting to place the third screw, the surgeon encountered difficulty advancing the tap due to sclerotic bone after creating a pilot hole with the non-navigated high-speed bur.As a result, the surgeon switched to a low speed navigated drill to cannulate the pedicle and placed the screw.For screws four through six, the surgeon continued using the low speed navigated drill, followed immediately by screw placement.During bony decompression, the surgeon observed a medial breach of screws #3 and #4, with one of the breaches causing a dural tear.The surgeon successfully repaired the tear and replaced the affected screws without any further complications.

Brand Name
FUSION ROBOTIC NAVIGATION SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key21508600
Report Number2027467-2025-00027
Device Sequence Number4590907
Product Code OLO
UDI-Device Identifier00190376610566
UDI-Public(01)00190376610566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number525-423
Device Catalogue Number525-423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown